MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50621
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Approached via the papilla, after a wire guide (boston scientific/endoselector 0.025 inch) was passed through the stenosis and zilbs-635-10-6 was inserted along it, the tip of the delivery system got stuck at the intrahepatic bile duct bifurcation.Despite feeling resistance, the physician attempted to advance it but the delivery system was deformed, and use was discontinued.A metallic stent from another manufacturer (zeon medical/zeo stent v) was placed and the procedure was completed.The physician said that it got stuck on the step at the tip, but it seemed to go in if pushed.He would like you to investigate whether there was an abnormality at the tip.No abnormalities and no health hazard.[additional information] 1 general questions for all complaints 1-1 (if any damages were confirmed prior to use)was the package damaged? no 1-2 (if any damages were confirmed prior to use)how was the device stored? it stored vertically.1-3 was a sphincterotomy or balloon dilation performed prior to use of the stent device? est 1-4 was post-dilation performed after the placement of the stent? no 1-5 what brand of endoscope was used with the device? jf-260v 1-6 what was the target location for the complaint device? hepatic portal bile ducts 1-7 was the device flushed through both flushing ports before the procedure, as per ifu? yes 1-8 details of the wire guide used (name, diameter, hyrdophyllic)? boston scientific/endoselector m00556700 0.025inch angled.1-9 was resistance encountered when advancing the wire guide or delivery system to the target location? no 1-11 was the patient's anatomy tortuous? no 1-12 did the tip of the delivery system cross the target location? no 7 difficulties advancing over the wire guide: 7-1 details of the wire guide used (diameter, hydrophyllic, make)? boston scientific/endoselector m00556700 0.025inch angled.7-2 was the stent device flushed through the flushing port(s) before the procedure, as per ifu? no 7-3 was the patient¿s lesion heavily calcified / anatomy tortuous? no.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 5 jun 2025.
 
Additional Manufacturer Narrative
Device evaluation: the zilbs-635-10-6 device of lot number c1970558 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 15 january 2025.On evaluation of the device, the following was observed: visual inspection: ¿ red safety tab returned in place.¿ damage noted on outer sheath at approximately 2.5cm and 27.7cm from the white distal tip.¿ tip examined and no damage noted on the white tip.Functional inspection: ¿ device flushes with no issue.0.035" wire guide passes through device with no issue.¿ red safety tab removed.Stent deployed with no issue.¿ no damage noted on stent.¿ proximal end of white tip appears to be slightly compressed.¿ pinch/kink noted on inner catheter at approximately 2.5cm from white distal tip.The reported failure was not observed as clinical setting could not be replicated.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: the japanese packaging insert (c-es1207m06) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.It should be noted that the packaging insert states the following: ¿equipment required¿ ¿0.89mm (0.035 inch) wire guide¿.There is evidence to suggest that the customer did not follow the packaging insert.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause was established.The user has not complied with the requirements of the ifu/label.From the available information it is known that a 0.025-inch wire guide was used.As per the packaging insert, a 0.035 inch wire guide is required for use with the device.It is likely that the use of the smaller size wire guide provided insufficient support to the device, advancing the device with insufficient support lead to kinking/damage of the flexor, as a result the device could not be advanced to the target location.From the lab evaluation the tip of the flexor appeared to be slightly compressed, it is possible that insufficient support from the smaller size wire guide also caused this issue.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed using another device.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20975734
Report Number3001845648-2024-00854
Device Sequence Number8462961
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)250819(10)C1970558
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC1970558
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/27/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2024
Supplement Date Received by Manufacturer11/28/2024
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown